Alert archive / Tennessee / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 2, NWS Nashville, TN

February 20, 2007Montgomery County, Tennessee

NWS Nashville, TN issued this severe thunderstorm warning at Feb 20, 2007, 9:31 PM CST for Montgomery County, Tennessee. It was in force for 44 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Feb 20, 2007, 9:31 PM CST (03:31 UTC)
Expired
Feb 20, 2007, 10:15 PM CST
In force
44 min
Issued by
NWS Nashville, TN
Area
Counties, with a storm outline in the text

County Montgomery County, TN

What was reported inside it

TimeReportWhereRemark
Feb 20, 9:45 PM CSTHAIL 0.753 N Clarksville, TNGROUND COVERED WITH MOSTLY DIME SIZE HAIL...A FEW HAIL STONE WERE PENNY SIZE

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Feb 20, 5:07 PM CSTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 00:00Z, 3.5 hours before the alert went out and 88 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 2007-02-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 320 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 00:00Z on 2007-02-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 244 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
320 J/kg
Mixed-layer CIN
-44 J/kg
Mixed-layer LCL
846 m above ground
0-6 km bulk shear
73 kt
0-1 km storm-relative helicity
244 m²/s²
0-3 km storm-relative helicity
420 m²/s²
Significant tornado parameter
0.6
Supercell composite
2.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KOHX 210333
SVROHX
TNC125-210415-
/O.NEW.KOHX.SV.W.0002.070221T0331Z-070221T0415Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
931 PM CST TUE FEB 20 2007

THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN MONTGOMERY COUNTY IN TENNESSEE
  THIS INCLUDES THE CITY OF CLARKSVILLE

* UNTIL 1015 PM CST

* AT 928 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL.  THIS
  STORM WAS LOCATED 17 MILES WEST OF CLARKSVILLE...OR ABOUT 11 MILES
  WEST OF FORT CAMPBELL NORTH...AND MOVING EAST AT 40 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  CLARKSVILLE BY 950 PM CST

THIS STORM EARLIER PRODUCED HAIL THE SIZE OF QUARTERS AT BUMPUS 
MILLS IN NORTHERN STEWART COUNTY.

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE 
IMMEDIATELY FOR LARGE HAILS AND DEADLY CLOUD TO GROUND LIGHTNING. 
PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG 
BUILDING BUT AWAY FROM WINDOWS.

LAT...LON 3664 8764 3649 8763 3643 8712 3663 8710

$$
STEIGERWALDT
1 follow-up statement
000 
WWUS54 KOHX 210356
SVSOHX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
955 PM CST TUE FEB 20 2007

TNC125-210415-
/O.CON.KOHX.SV.W.0002.000000T0000Z-070221T0415Z/
MONTGOMERY TN-
955 PM CST TUE FEB 20 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1015 PM CST
FOR NORTHEASTERN MONTGOMERY COUNTY...

AT 952 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE 
HAIL. THIS STORM WAS LOCATED JUST NORTH OF CLARKSVILLE...OR OVER 
FORT CAMPBELL...MOVING EAST AT 40 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  GUTHRIE BY 1010 PM CST

AT 945 PM CST...HAIL THE SIZE OF PENNIES WAS REPORTED BY THE PUBLIC
AROUND 3 MILES NORTH OF CLARKSVILLE.

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE 
IMMEDIATELY FOR LARGE HAIL AND DEADLY CLOUD TO GROUND LIGHTNING. 
PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG 
BUILDING BUT AWAY FROM WINDOWS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CST
WEDNESDAY MORNING FOR TENNESSEE.

LAT...LON 3664 8750 3651 8745 3648 8712 3665 8710

$$
STEIGERWALDT

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 20, 9:14 PM CST, 17 minutes earlier.

Area forecast discussion, Feb 20, 9:14 PM CST, 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
914 PM CST TUE FEB 20 2007

.DISCUSSION...
TSTM ACTIVITY NOW MOVING INTO STEWART COUNTY. LATEST 00Z MODEL RUNS
STILL IN SUPPORT OF SHOWER AND SCATTERED TSTM ACTIVITY SPREADING
ACROSS THE CWA. MODEL QPF IS RATHER LIGHT WHICH MEANS THAT THE
STRONGER STORM COVG WILL BE MORE ISOLATED TO SCT IN NATURE.

FOR NOW...NO UPDATE NEEDED. HOWEVER...UNLESS REINTENSIFICATION OF
STORMS UPSTREAM OCCURS...WATCH MAY BE DROPPED PRIOR TO 06Z.

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

21
Hazardous weather outlook, Feb 20, 4:50 AM CST, 16 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NASHVILLE TN
450 AM CST TUE FEB 20 2007

TNZ005>011-022>034-056>066-075-077>080-093>095-211130-
BEDFORD-BENTON-CANNON-CHEATHAM-CLAY-COFFEE-CUMBERLAND-DAVIDSON-
DEKALB-DICKSON-FENTRESS-GILES-GRUNDY-HICKMAN-HOUSTON-HUMPHREYS-
JACKSON-LAWRENCE-LEWIS-MACON-MARSHALL-MAURY-MONTGOMERY-OVERTON-PERRY-
PICKETT-PUTNAM-ROBERTSON-RUTHERFORD-SMITH-STEWART-SUMNER-TROUSDALE-
VAN BUREN-WARREN-WAYNE-WHITE-WILLIAMSON-WILSON-
450 AM CST TUE FEB 20 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF MIDDLE TENNESSEE.

.DAY ONE...TODAY AND TONIGHT

SHOWERS AND THUNDERSTORMS ARE LIKELY THIS AFTERNOON AND TONIGHT.
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS IN WEST MIDDLE
TENNESSEE...WITH ISOLATED DAMAGING WINDS AND HAIL POSSIBLE. A COLD
FRONT WILL PUSH THROUGH THE MID STATE WEDNESDAY MORNING...ENDING
THE CHANCE OF SEVERE WEATHER.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

A STRONGER SYSTEM IS EXPECTED TO AFFECT MIDDLE TENNESSEE SATURDAY
NIGHT AND SUNDAY MORNING. STRONG TO SEVERE THUNDERSTORMS MAY DEVELOP
AS A COLD FRONT MOVES INTO THE REGION.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS AND EMERGENCY MANAGERS MAY BE NEEDED SATURDAY NIGHT AND
SUNDAY MORNING.

04

In the hours before

Special weather statement, Feb 20, 8:23 PM CST, 1 hour 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
823 PM CST TUE FEB 20 2007

TNZ005-210320-
STEWART-
823 PM CST TUE FEB 20 2007

...A STRONG THUNDERSTORM WILL BE APPROACHING STEWART COUNTY FROM THE
WEST...

AT 820 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 35 MILES WEST NORTHWEST OF DOVER TENNESSEE...
AND MOVING EAST AT 30 MPH.

THIS STORM SHOULD MOVE INTO THE NORTHWEST PART OF THE COUNTY AROUND
OR SHORTLY AFTER 9 PM CST.

PEOPLE IN STEWART COUNTY...SHOULD MONITOR THE WEATHER SITUATION
CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE
APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN.

IF THIS STORM DOES NOT WEAKEN AS IT APPROACHES...MARBLE SIZE HAIL OR
LARGER ALONG WITH WIND GUSTS FROM 30 TO 40 MPH CAN BE EXPECTED WITH
ITS PASSAGE.

STEIGERWALDT

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 20, 8:56 PM CSTSevere Thunderstorm WarningOHXStewart34 min
Feb 20, 10:25 PM CSTSevere Thunderstorm WarningOHXMontgomery20 min
Feb 20, 11:02 PM CSTSevere Thunderstorm WarningOHXMontgomery, Stewart28 min
Feb 21, 12:13 AM CSTSevere Thunderstorm WarningOHXSumner17 min

Nearby

Severe Thunderstorm Warnings in Tennessee, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.